MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 500 AUTOMATED EXTERNAL DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 500 AUTOMATED EXTERNAL DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 99401-000210
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control provided the customer with technical assistance and advised the customer that their device is no longer under warranty and there is no repair service for the device.Physio recommended that the customer replace the device and remove from service.The customer confirmed that the device was removed from service.The device and defibrillation electrodes used during the event were not returned to physio-control.The cause of the reported issue could not be determined.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer, a healthcare provider, contacted physio-control to report that during a patient event their device was unable to detect the patient through the defibrillation electrodes.The customer advised that the device prompted them to ¿connect electrodes¿ when the defibrillation electrodes were connected to the patient.The same defibrillation electrodes were connected to backup aed that was on the scene, and the that device worked properly.It is unknown if skin prep was performed prior to applying the defibrillation electrodes.The customer also advised that the defibrillation electrodes were not expired.The patient, a (b)(6) year old male did not survive.The customer, a health care provider advised that the device use did not contribute to the patient outcome, but was due to the patient's condition.

Brand Name
LIFEPAK(R) 500 AUTOMATED EXTERNAL DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8589236
Report Number0003015876-2019-00801
Device Sequence Number16528370
Product Code MKJ
UDI-Device Identifier00721902172557
UDI-Public00721902172557
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K052057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number99401-000210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR